Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 38, NWS Cheyenne, WY

June 1, 2008Goshen County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 1, 2008, 2:38 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2008, 2:38 PM MDT (20:38 UTC)
Expired
Jun 1, 2008, 3:06 PM MDT
In force
28 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

Counties Goshen County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 81 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 12:52 PM MSTTornado WatchSPC146 days
Jun 1, 2:29 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 012038
SVRCYS
WYC015-031-012130-
/O.NEW.KCYS.SV.W.0038.080601T2038Z-080601T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
238 PM MDT SUN JUN 1 2008

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING...
  SOUTHEASTERN PLATTE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 330 PM MDT

* AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF.  THIS STORM WAS LOCATED NEAR
  CHUGWATER...OR 21 MILES SOUTHEAST OF WHEATLAND...AND MOVING EAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLOMILL RESERVOIR BY 300 PM...
  YODER BY 325 PM...
  HAWK SPRINGS BY 330 PM...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM SUNDAY EVENING FOR
CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING.

LAT...LON 4199 10427 4162 10427 4168 10483 4192 10484
TIME...MOT...LOC 2038Z 270DEG 23KT 4179 10471

$$
DAUGHERTY
2 follow-up statements
000 
WWUS55 KCYS 012043
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
243 PM MDT SUN JUN 1 2008

WYC015-031-012130-
/O.CON.KCYS.SV.W.0038.000000T0000Z-080601T2130Z/
GOSHEN WY-PLATTE WY-
243 PM MDT SUN JUN 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTHEASTERN PLATTE AND SOUTH CENTRAL GOSHEN COUNTIES...

AT 240 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED.  THIS STORM WAS
LOCATED 7 MILES EAST OF CHUGWATER...OR 23 MILES SOUTHEAST OF 
WHEATLAND...MOVING EAST AT 25 MPH.  THE STORM IS CAPABLE OF 
PRODUCING LARGE HAIL AND STRONG WIND GUSTS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLOMILL RESERVOIR BY 300 PM...
  YODER BY 325 PM...
  HAWK SPRINGS BY 330 PM...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM SUNDAY EVENING FOR
CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4199 10427 4162 10427 4168 10483 4192 10484
TIME...MOT...LOC 2043Z 270DEG 23KT 4179 10467

$$
DAUGHERTY
000 
WWUS55 KCYS 012106
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
306 PM MDT SUN JUN 1 2008

WYC015-031-012116-
/O.CAN.KCYS.SV.W.0038.000000T0000Z-080601T2130Z/
GOSHEN WY-PLATTE WY-
306 PM MDT SUN JUN 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLATTE AND SOUTH
CENTRAL GOSHEN COUNTIES IS CANCELLED...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM SUNDAY EVENING FOR
CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4199 10427 4162 10427 4168 10483 4192 10484
TIME...MOT...LOC 2106Z 270DEG 23KT 4179 10447

$$

KMD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:15 AM MDT, 11 hours 23 minutes earlier.

Area forecast discussion, Jun 1, 3:15 AM MDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 AM MDT SUN JUN 1 2008

.SHORT TERM...TODAY THROUGH MONDAY NIGHT.

TODAY...LOW LEVEL SOUTHEAST WINDS TRANSPORTING LOW LEVEL MOISTURE
NORTHWEST TO THE BASE OF THE LARAMIE RANGE. THIS MECHANICAL LIFT
COMBINED WITH APPROACHING SHORTWAVE TROUGH EXPECTED TO SPARK
ISOLATED TO SCATTERED MORNING THUNDERSTORMS NORTHEAST OF A DOUGLAS
TO KIMBALL LINE.

QUITE INTERESTING SCENARIO SHAPING UP FOR THIS AFTERNOON. AGREE WITH
STORM PREDICTION CENTER DAY 1 OUTLOOK. DECENT LOW LEVEL CONVERGENCE
AXIS SETTING UP ALONG THE EASTERN SLOPES OF THE LARAMIE RANGE ALONG
WITH WARM FRONT EXTENDING ALONG THE COLORADO AND WYOMING STATE LINE.
IMPRESSIVE 850/700 MB THETA-E RIDGE AXISES SETTING UP WITH
PERPENDICULAR THETA-E ADVECTION ACROSS FAR SOUTHEAST WYOMING AND
SOUTHWEST NEBRASKA. SHEAR AND BUOYANCY PROFILES FAVORABLE FOR
ISOLATED SEVERE STORMS EAST OF THE LARAMIE RANGE...WITH SCATTERED
SEVERE STORMS FROM LARAMIE COUNTY WYOMING EASTWARD ACROSS SOUTHWEST
NEBRASKA. LOW LEVEL MOISTURE FLUX WILL INCREASE MARKEDLY IN THE
EVENING AS EASTERLY SURFACE AND LOW LEVEL WINDS INCREASE IN RESPONSE
TO UPPER JETLET CROSSING SOUTHERN WYOMING AND NORTHWEST COLORADO.
THUS...EXPECTING THUNDERSTORM COVERAGE TO INCREASE THIS EVENING
ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA WITH LOCALLY HEAVY
RAIN FROM SOME STORMS DUE TO TRAINING AND STRONG MOISTURE FLUX
CONVERGENCE. LARGE HAIL AND DAMAGING WINDS WILL BE PRIMARY THREATS
FROM SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...BUT CANNOT
RULE OUT A FEW TORNADOES PER LOW LEVEL SHEAR AND HELICITY VALUES.
GREATEST RISK FOR SEVERE THUNDERSTORMS FROM LARAMIE COUNTY WYOMING
ACROSS SOUTHWEST NEBRASKA...THUS PREFER FURTHER SOUTH DEPICTION OF
HIGHER QPF ON NAM VERSUS GFS.

TONIGHT...MESOSCALE CONVECTIVE COMPLEX WILL FORM SOMEWHERE ACROSS
WESTERN NEBRASKA OR NORTHEAST COLORADO PER MOISTURE FLUX CONVERGENCE
AXIS AND ALONG INSTABILITY AXIS...THUS HAVE KEPT THUNDERSTORM
CHANCES HIGH INTO THE LATE NIGHT HOURS EAST OF THE LARAMIE RANGE.
FOG WILL BECOME QUITE PREVALENT EAST OF THE LARAMIE RANGE WITH
UPSLOPE AND SATURATION OF THE BOUNDARY LAYER PER NAM PROGS.

MONDAY...AFTERNOON THUNDERSTORMS WILL BE LESS NUMEROUS THAN TODAY
WITH DECREASED LOW AND MID LEVEL MOISTURE...LESS LIFT FROM UPSLOPE
AND MESOSCALE INFLUENCES. THUNDERSTORMS WILL ALSO BE LESS ORGANIZED
AS FAR AS SEVERE CHARACTERISTICS DUE TO LESS IMPRESSIVE BUOYANCY AND
SHEAR PROFILES.

MONDAY NIGHT...DRIER AIR WORKING IN WILL LIMIT AREAL THUNDERSTORM
COVERAGE. FOG MUCH LESS LIKELY DUE TO WEST FLOW AT LOW LEVELS
PRODUCING DOWNSLOPE EAST OF THE LARAMIE RANGE.   -RUBIN-

.LONG TERM...TUE THRU SAT...FEATURE THAT SKIRTS ACROSS MT/SD ON TUE
CONTS TO LOOK WEAKER WITH EACH RUN.  MOST PCPN SHOULD BE OVER THE
NERN PART OF THE AREA.  MODELS AGAIN SHOWING DIFFERENCES ON HOW THE
MAIN UPPER TROF DVLPS ON WED INTO THU.  NAM IS SLOWEST WITH THE
INITIAL LEAD FEATURE...GFS IN THE MIDDLE AND THE ECMWF IS THE
FASTEST. WILL FAVOR GFS FOR NOW.  BOTH MODELS SHOW A FAIRLY COOL
UPPER TROF OVER THE REGION BY THU...ALTHO ECMWF AGAIN IS FASTER
MOVING THE MAIN UPPER TROF E.  WILL CONTINUE WITH MAIN IDEA OF
MOSTLY CLOUDY AND COOLER WEATHER WITH A DECENT CHC OF SHWRS/TSTMS
FOR WED INTO THU NIGHT.  BY FRI...THE UPPER TROF IS E OF THE AREA
WITH SOME WARMING ON TAP...ALONG WITH JUST A FEW SHWRS MAINLY N.
MODELS OUT OF SYNC BY NEXT WEEKEND WITH THE GFS BRINGING A LARGE
UPPER TROF INTO THE REGION...WHILE ECMWF MINORS OUT THIS INITIAL
PIECE OF ENERGY AS IT MOVES NEWD OVER A BUILDING UPPER RIDGE IN THE
PLAINS.  WILL PLAY THINGS MORE LIKE THE ECMWF FOR NOW...DRY AND WARM.

&&

.AVIATION...TODAY...AREAS OF MORNING FOG EAST OF THE LARAMIE RANGE
PRODUCING IFR AND MVFR. THUNDERSTORMS BECOMING MORE NUMEROUS
...ESPECIALLY IN THE AFTERNOON. MVFR THIS AFTERNOON FROM
THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS FROM SOME SEVERE
THUNDERSTORMS THIS AFTERNOON EAST OF THE LARAMIE RANGE ALONG WITH
SEVERE TURBULENCE IN THUNDERSTORMS.

TONIGHT...THUNDERSTORMS PRODUCING MVFR...ESPECIALLY EAST OF THE
LARAMIE RANGE. LIFR AND IFR DEVELOPING EAST OF THE LARAMIE RANGE IN
FOG AND LOW CLOUDS. VFR ELSEWHERE.

MONDAY...LIFR AND IFR IN THE MORNING IN FOG AND LOW CLOUDS EAST OF
THE LARAMIE RANGE. OTHERWISE VFR...EXCEPT FOR MVFR IN SCATTERED
THUNDERSTORMS.   -RUBIN-

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...RUBIN
Hazardous weather outlook, Jun 1, 12:37 PM MDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1237 PM MDT SUN JUN 1 2008

WYZ059>070-021130-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1237 PM MDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THIS
EVENING ACROSS SOUTHEAST WYOMING. A FEW OF THESE STORMS MAY BECOME
SEVERE ALONG AND EAST OF THE LARAMIE RANGE.  LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY FROM MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT EAST OF THE
LARAMIE RANGE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-021130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1237 PM MDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER OVERNIGHT
IN THE PANHANDLE.  A FEW OF THESE STORMS MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY FROM MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.